| Catalog Number |
5955790 |
| Medical Device Problem Codes |
Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Hernia (2240); Insufficient Information (4580)
| Date of Event |
10/03/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh (device #2).An additional emdr was submitted to represent the bard/davol ventralex mesh (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex on (b)(6) 2014 and ventralight st on (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol ventralex on (b)(6) 2014 and ventralight st on (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2014 ¿ patient was diagnosed with recurrent reducible umbilical hernia and recurrent and reducible left inguinal hernia thereby underwent open repair with implant of ventralex (device #1) and bard flat mesh (device #2).Per operative notes, ¿ in umbilicus, hernia sac was identified free from the surrounding tissue and excised.A ventralex mesh (device #1) was placed below the fascial defect and sutured.In left inguinal region, indirect hernia sac was dissected free and bard flat mesh (device #2) was placed and sutured.¿ (b)(6) 2014 ¿ patient was diagnosed with recurrent umbilical hernia thereby underwent laparoscopic repair with removal of ventralex mesh (device #1) and implant of ventralight st using echo ps (device #3).Per operative notes, ¿ the mesh (device #1) was interferes with recurrent hernia defect.The mesh (device #1) was excised completely and ventralight st using echo ps (device #3) was placed over the hernia defect and tacked.¿ (b)(6) 2015 ¿ patient was diagnosed with right inguinal hernia thereby underwent repair with implant of perfix plug (device #4) (note: there is no operative note provided for this procedure in medical records) (b)(6) 2018 ¿ patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with removal of ventralight st using echo ps (device #3) and implant of synthetic mesh.Per operative notes, ¿ the sac was dissected off the fascial defect and the mesh (device #3) was seen displaced to the right side.The mesh (device #3) was excised, adhesions were removed and fascial defect was closed primarily with sutures.A synthetic mesh was placed and sutured.¿.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.And to correct brand name and pma/510(k) # root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2014) is considered to be a best estimate.This emdr represents the bard/davol ventralight st w/ echo (device #3).An additional emdr was submitted to represent the bard/davol ventralex mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.